Alert archive / New York / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 132, NWS Albany, NY

July 6, 2011Berkshire County, Massachusetts; Rensselaer County, Washington County, New York; Bennington County, Vermont

NWS Albany, NY issued this severe thunderstorm warning at Jul 6, 2011, 5:35 PM EDT for Berkshire County, Massachusetts; Rensselaer County, Washington County, New York; Bennington County, Vermont. It was in force for 40 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2011, 5:35 PM EDT (21:35 UTC)
Expired
Jul 6, 2011, 6:15 PM EDT
In force
40 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Berkshire County, MA, Rensselaer County, NY, Washington County, NY, Bennington County, VT

The radar

The Albany radar (KENX), 80 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 5:54 PM EDTTSTM WND DMGHoosick, NYTREES DOWN. TREES BLOCKING ROAD
Jul 6, 6:08 PM EDTTSTM WND DMGMelrose, NYTREES DOWN
Jul 6, 6:11 PM EDTTSTM WND DMGSchaghticoke Hill, NYTREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 6, 1:29 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.6 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1486 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

956 
WUUS51 KALY 062135
SVRALY
MAC003-NYC083-115-VTC003-062215-
/O.NEW.KALY.SV.W.0132.110706T2135Z-110706T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
535 PM EDT WED JUL 6 2011

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BENNINGTON COUNTY IN SOUTHERN VERMONT...
  NORTHEASTERN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  SOUTHERN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  NORTHERN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 615 PM EDT

* AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM GREENWICH TO 8 MILES NORTH OF
  CENTER BRUNSWICK TO 12 MILES NORTHWEST OF TROY...OR ALONG A LINE
  EXTENDING FROM 9 MILES EAST OF SARATOGA SPRINGS TO MECHANICVILLE TO
  SCHENECTADY...AND MOVING EAST AT 55 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
   BRUNSWICK CENTER...CENTER BRUNSWICK...TROY AND HOOSICK FALLS BY
   545 PM EDT...
   ARLINGTON...SHAFTSBURY...GRAFTON AND BENNINGTON BY 555 PM EDT...
   BERLIN BY 600 PM EDT...
   POWNAL BY 605 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

&&

LAT...LON 4274 7293 4273 7301 4271 7301 4270 7295
      4269 7295 4268 7301 4270 7370 4305 7358
      4312 7358 4312 7357 4311 7300 4293 7301
      4293 7292
TIME...MOT...LOC 2135Z 277DEG 49KT 4306 7352 4286 7357
          4280 7381

$$

BGM/BJF
2 follow-up statements
613 
WWUS51 KALY 062202
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
602 PM EDT WED JUL 6 2011

MAC003-NYC083-115-VTC003-062215-
/O.CON.KALY.SV.W.0132.000000T0000Z-110706T2215Z/
BENNINGTON VT-BERKSHIRE MA-WASHINGTON NY-RENSSELAER NY-
602 PM EDT WED JUL 6 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHERN RENSSELAER...SOUTHEASTERN WASHINGTON...NORTHEASTERN
BERKSHIRE AND SOUTHERN BENNINGTON COUNTIES...

AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM KELLEY STAND TO EAST HOOSICK
TO GRAFTON...OR ALONG A LINE EXTENDING FROM 6 MILES EAST OF ARLINGTON
TO HOOSICK FALLS TO 12 MILES SOUTH OF HOOSICK FALLS...MOVING EAST AT
40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  POWNAL CENTER...NORTH POWNAL...POWNAL AND BENNINGTON BY 610 PM
  EDT...
  WOODFORD...WOODFORD STATE PARK...WHITE OAKS AND COLE FIELD BY 615
  PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

&&

LAT...LON 4274 7293 4273 7301 4271 7301 4270 7295
      4269 7295 4268 7301 4270 7370 4297 7357
      4304 7350 4310 7338 4311 7300 4293 7301
      4293 7292
TIME...MOT...LOC 2202Z 263DEG 34KT 4308 7300 4288 7325
          4274 7339

$$

BGM
473 
WWUS51 KALY 062215
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
615 PM EDT WED JUL 6 2011

MAC003-NYC083-115-VTC003-062222-
/O.EXP.KALY.SV.W.0132.000000T0000Z-110706T2215Z/
BENNINGTON VT-BERKSHIRE MA-WASHINGTON NY-RENSSELAER NY-
615 PM EDT WED JUL 6 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN RENSSELAER...SOUTHERN
WASHINGTON...NORTHEASTERN BERKSHIRE AND SOUTHERN BENNINGTON COUNTIES
WILL EXPIRE AT 615 PM EDT...

THUNDERSTORMS WITH OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES WILL 
OCCUR THROUGH 6 PM WITH WIND GUSTS TO 40 MPH POSSIBLE.  

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4274 7293 4273 7301 4271 7301 4270 7295
      4269 7295 4268 7301 4270 7370 4297 7357
      4304 7350 4310 7338 4311 7300 4293 7301
      4293 7292
TIME...MOT...LOC 2212Z 263DEG 34KT 4309 7287 4289 7312
          4275 7326

$$

BGM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 5:04 PM EDT, 31 minutes earlier.

Area forecast discussion, Jul 6, 5:04 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
504 PM EDT WED JUL 6 2011

.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION TONIGHT...PRECEDED AND
ACCOMPANIED BY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS
EVENING. WEAK HIGH PRESSURE WILL PROVIDE FAIR AND SLIGHTLY LESS
HUMID CONDITIONS FOR THURSDAY AND THURSDAY NIGHT. MOISTURE
APPROACHING FROM THE SOUTH WILL BRING CLOUDS...AND POSSIBLY SOME
SHOWERS BACK TO THE REGION FOR FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AS OF 430 PM EDT...A LINE OF THUNDERSTORMS CONTINUES TO MOVE SE
ACROSS THE MOHAWK VALLEY...SOUTHERN ADIRONDACKS...AND LAKE
GEORGE/SARATOGA REGION. A FEW ROGUE CELLS HAVE ALSO POPPED AHEAD
OF THIS LINE...AND EVEN BEHIND IT. WE EXPECT THIS LINE TO CONTINUE
MOVING E/SE...REACHING THE EASTERN MOHAWK VALLEY AND NORTHERN
PORTIONS OF THE CAPITAL REGION BETWEEN 445 AND 545 PM...THROUGH THE
IMMEDIATE CAPITAL REGION BETWEEN 545 PM AND 645 PM...AND INTO
SOUTHERN VT AND WESTERN MA BETWEEN 630 AND 730 PM. SHOULD THE LINE
HOLD TOGETHER...IT MAY IMPACT THE SE CATSKILLS...MID HUDSON VALLEY
REGION AND NW CT BETWEEN 7 AND 8 PM...ALTHOUGH CELLS DEVELOPING
AHEAD OF THIS LINE MAY IMPACT THIS REGION SOONER. AGAIN...DAMAGING
WINDS WILL BE THE MAIN THREAT WITH OR IMMEDIATELY AHEAD OF THIS
LINE...WITH ISOLATED LARGE HAIL MAINLY CONFINED TO ANY DISCRETE
CELLS DEVELOPING AHEAD OF THE LINE.

ADDITIONAL SHOWERS/TSTMS AFFECTING DEVELOPING ACROSS WESTERN NYS
MAY IMPACT SOUTHERN AREAS LATER THIS EVENING AS WELL. SO...FOR
POPS...WILL KEEP CHC TO LOW LIKELY POPS THROUGH THIS
EVENING...HIGHEST ACROSS THE UPPER HUDSON VALLEY INTO SOUTHERN
VT...THEN TAPER TO SLIGHT CHC ACROSS NORTHERN AREAS...AND LOW CHC
FOR SOUTHERN AREAS FOR THIS EVENING THROUGH AROUND MIDNIGHT.
THEREAFTER...EXPECT CLEARING SKIES. IN AREAS WHERE RAINFALL OCCURS
THIS EVENING...PATCHY FOG COULD DEVELOP LATE. THE BEST CHANCE FOR
THIS WOULD BE WITHIN THE LAKE GEORGE/SARATOGA REGION...AND
PORTIONS OF WESTERN NEW ENGLAND. HOWEVER...ADDITIONAL FOG COULD FORM.

FOR MIN TEMPS...HAVE GENERALLY SIDED WITH OR SLIGHTLY ABOVE A
MAV/MET MOS BLEND.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
THURSDAY...ONE COLD FRONT WILL CONTINUE SAGGING S/E ACROSS THE
REGION DURING THE MORNING HOURS...REACHING THE MID HUDSON VALLEY
DURING THE AFTERNOON...WHILE A SECONDARY FRONTAL BOUNDARY
APPROACHES FROM THE NW DURING THE AFTERNOON. THE FIRST FRONT MAY
TAP JUST ENOUGH CAPE TO TRIGGER ISOLATED SHOWERS/TSTMS ACROSS THE
MID HUDSON VALLEY/NW CT REGION...AND POSSIBLY SOUTHERN BERKSHIRES
DURING THE MIDDAY THROUGH MID AFTERNOON HOURS. HOWEVER...DEEP DRY
AIR IN THE MID LEVELS...AND A STRENGTHENING SUBSIDENCE INVERSION
IN THE WAKE OF TONIGHT/S SHORTWAVE PASSAGE SHOULD LIMIT AREAL
COVERAGE OF ANY CONVECTION. ELSEWHERE...EXPECT MOSTLY SUNNY SKIES
AND DECERASING HUMIDITY LEVELS. FOR MAX TEMPS...HAVE SIDED WITH
MAV/MET MOS BLEND...WITH 80-85 WITHIN MUCH OF THE HUDSON RIVER
VALLEY FROM ALBANY NORTH...AND MID TO UPPER 80S ACROSS THE MID
HUDSON VALLEY REGION...WITH GENERALLY 75-80 ACROSS HIGHER ELEVATIONS.

THU NT...OTHER THAN A STRAY SHOWER/TSTM ACROSS SOUTHERN AREAS
EARLY...EXPECT CLEAR TO PARTLY CLOUDY SKIES...WITH MORE CLOUDS
DEVELOPING/INCREASING ACROSS SOUTHERN/WESTERN AREAS LATE. HAVE
INDICATED MINS AGAIN CLOSE TO A MAV/MET MOS BLEND...WITH 45-50
POSSIBLE ACROSS PORTIONS OF THE NORTH COUNTRY...AND 50-55 ACROSS
HIGHER ELEVATIONS ACROSS WESTERN NEW ENGLAND...WITH 55-60 ACROSS
MUCH OF THE HUDSON VALLEY REGION FROM ALBANY SOUTH.

FRI-FRI NT...UNCERTAINTY INCREASES DURING THIS TIME PERIOD...AS
MODEL SOLUTIONS DIVERGE ON THE HANDLING OF WAVE DEVELOPMENT ALONG
FRONTAL BOUNDARY TO THE SOUTH. THE NAM EVEN SEEMS TO DEPICT A
COMPACT...WARM CORE FEATURE TRAVELING NORTHEAST ALONG AND OFF THE
MID ATLANTIC COAST. THIS APPEARS A BIT SPURIOUS...AND WILL SIDE
CLOSER TO THE GFS/CMC SOLUTIONS. THE NAM...POSSIBLY IN RESPONSE TO
THIS FEATURE...ALSO SEEMS TO DEVELOP SLOW MOVING...HEAVY SHOWERS
ACROSS PORTIONS OF THE REGION DURING THIS TIME. THERE WILL BE A
MID LEVEL SHORTWAVE APPROACHING FROM THE WEST LATE FRI OR FRI
NT...SO IT SEEMS REASONABLE THAT AT LEAST SOME MOISTURE MAY BE
ENTRAINED NORTH INTO THE REGION. SO...HAVE INDICATE SLIGHT CHC TO
CHC POPS...HIGHEST ACROSS SOUTHERN AND WESTERN PORTIONS OF THE
REGION...MAINLY FOR FRI AFTERNOON AND NIGHT. FOR TEMPS...SIDED A
BIT CLOSER TO THE COOLER MET MOS FOR SOUTHERN AREAS...WHERE CLOUDS
MAY DOMINATE...WITH MAXES GENERALLY AROUND 80 IN VALLEYS...WITH
70S FOR HIGHER ELEVATIONS.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
THE PERIOD WILL BEGIN A LITTLE UNSETTLED...AS SOME SORT OF LOW
PRESSURE TO OUR SOUTH WILL BE IN THE PROCESS OF PULLING AWAY TO THE
EAST. THE QUESTION IS HOW FAST THIS MOVEMENT IS. FOR NOW...ADDED
SLIGHT CHANCES TO SATURDAY MORNING AS THERE MIGHT BE SOME RESIDUAL
SHOWERS LEFT OVER.

THEN...HIGH PRESSURE BUILDS TO BRING DRY WEATHER LATER SATURDAY INTO
SUNDAY WITH SEASONABLE TEMPERATURES.

HIGH PRESSURE MOVES OFF TO THE SOUTHEAST PROVIDING INCREASED
HUMIDITY FOR MONDAY. AT THE SAME TIME...A WEAK TROUGH/COLD FRONT
APPROACHES FROM THE NORTHWEST TO PROVIDE THE CHANCE FOR SHOWERS AND
THUNDERSTORMS BY LATE IN THE DAY.

RIGHT NOW IT APPEARS THIS FRONT WILL MOVE TO OUR EAST ON
TUESDAY...WITH LARGE HIGH PRESSURE FORECASTED TO BRING MORE
SEASONABLY WARM AND DRY WEATHER WEDNESDAY.

LOOK FOR HIGH TEMPERATURES GENERALLY IN THE 80S AND LOWS 55 TO 65.

&&

.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
WITH AN APPROACHING COLD FRONT...SCT SHRA/TSRA ARE BREAKING OUT
ACROSS CENTRAL AND NORTHERN NY AND ATTEMPTING TO MOVE TOWARDS THE
AREA EARLY THIS AFTN. ALTHOUGH FLYING CONDITIONS WILL BE VFR TO
START THE TAF PERIOD...THERE IS THE POTENTIAL FOR BRIEF PERIODS OF
MVFR/IFR DUE TO SHRA OR EVEN A TSTM FOR THE MID TO LATE AFTN HOURS.
DUE TO THE SCATTERED NATURE OF THE TSTMS...AS WELL AS THE
UNCERTAINTY IN THE TIMING AND EXTEND...WILL NOT INCLUDE TSRA/VCTS IN
THE TAF AT THIS POINT...BUT WILL INCLUDE A CB APPENDAGE WITH A TEMPO
FOR AN MVFR SHOWER FOR THE MID/LATE AFTN AND INTO THE EVENING.

BEHIND THE COLD FRONT...THE CHC FOR SHOWERS WILL DIMINISH GREATLY
AFTER ABOUT 00 UTC...AND THE CLOUDS WILL THIN IN COVERAGE AS WELL.
DEPENDING ON HOW MUCH RAINFALL OCCURS TODAY...THERE WILL BE THE
POTENTIAL FOR SOME MVFR MIST TONIGHT...ESP AT KGFL. THIS WILL
DISSIPATE AFTER SUNRISE THURSDAY...ALLOWING FOR VFR CONDITIONS TO
RETURN FOR THE ENTIRE DAY.

LIGHT SOUTHERLY WINDS THIS AFTN WILL BECOME WESTERLY BY THIS
EVENING.  THERE MAY BE A FEW GUSTS AT TIMES THIS AFTN IN CHANNELED
NORTH TO SOUTH VALLEYS...BUT SFC WINDS WILL GENERALLY BE LESS THAN
10 KTS. WESTERLY TO NORTHWESTERLY WINDS WILL DIMINISH AND BE NEARLY
CALM OVERNIGHT...WHICH MAY HELP AID THE DEVELOPMENT OF MIST. AFTER
SUNRISE...NW WINDS WILL PICK UP SOMEWHAT...BUT STILL GENERALLY BE
LESS THAN 10 KTS THROUGH THURSDAY MORNING.

OUTLOOK...
THU-FRI...MAINLY VFR. CHC OF MVFR IN SHRA/TSRA AT KPOU.
SAT-SUN...VFR...NO SIG WX.
MON...VFR/MVFR...CHC SHRA/TSRA.

&&

.FIRE WEATHER...
A COLD FRONT WILL CROSS THE REGION TONIGHT...PRECEDED AND
ACCOMPANIED BY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS
EVENING. WEAK HIGH PRESSURE WILL PROVIDE FAIR AND SLIGHTLY LESS
HUMID CONDITIONS FOR THURSDAY AND THURSDAY NIGHT. MOISTURE
APPROACHING FROM THE SOUTH WILL BRING CLOUDS...AND POSSIBLY SOME
SHOWERS BACK TO THE REGION FOR FRIDAY.

SCATTERED TO NUMEROUS SHOWERS/TSTMS ARE EXPECTED THIS
EVENING...WITH ISOLATED SHOWERS/TSTMS POSSIBLE ACROSS SOUTHERN
AREAS FOR THU AFTERNOON/EVE.

THE RH WILL RECOVER TO 90-100 PERCENT TONIGHT...WITH DEW FORMATION
LIKELY. THE RH WILL THEN FALL INTO THE 35-45 PERCENT RANGE FOR THU
AFTERNOON...THEN RECOVER TO 85-95 PERCENT THU NT.

WEST TO SOUTHWEST WINDS WILL SHIFT INTO THE NORTHWEST
TONIGHT...AND DECREASE TO LESS THAN 10 MPH. WEST TO NORTHWEST
WINDS WILL BECOME NORTHWEST TO NORTH THURSDAY...AND INCREASE TO 10
TO 20 MPH. NORTH WINDS WILL BECOME LIGHT AND VARIABLE THU NT.
WINDS WILL BE MUCH STRONGER...AND VARIABLE IN DIRECTION IN AND
NEAR ANY TSTMS THIS EVENING.

&&

.HYDROLOGY...
NO PROBLEMS ARE EXPECTED ON THE RIVERS FOR THE NEXT FIVE DAYS.

SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING...SOME
OF WHICH COULD PRODUCE VERY LOCALLY HEAVY RAINFALL AND PONDING OF
WATER IN LOW LYING...POOR DRAINAGE AND URBAN AREAS. AVERAGE BASIN
RAINFALL LOOKS TO BE LESS THAN A QUARTER OF AN INCH WITH LITTLE OR
NO IMPACT ON THE RIVER LEVELS.

SHOWERS ARE POSSIBLE LATE FRIDAY INTO EARLY SATURDAY...MAINLY FROM
ALBANY SOUTHWARD. AT THIS POINT...AVERAGE BASIN RAINFALL WITH THESE
SHOWERS GENERALLY LOOKS LESS THAN A QUARTER OF AN INCH.

EXPECT MAINLY DRY CONDITIONS LATER SATURDAY INTO SUNDAY...WITH
THE NEXT CHANCE OF SCATTERED SHOWERS AND THUNDERSTORMS LATER ON
MONDAY.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...KL
NEAR TERM...KL
SHORT TERM...KL
LONG TERM...HWJIV
AVIATION...FRUGIS
FIRE WEATHER...KL
HYDROLOGY...HWJIV
Hazardous weather outlook, Jul 6, 1:58 PM EDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
158 PM EDT WED JUL 6 2011

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-071100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
158 PM EDT WED JUL 6 2011

...SEVERE THUNDERSTORM WATCH 605 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON
AND EVENING...ESPECIALLY ACROSS SOUTHERN AREAS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN ACTIVATION IS REQUESTED AT THIS TIME.

In the hours before

Local storm report, Jul 6, 4:39 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
439 PM EDT WED JUL 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0409 PM     TSTM WND DMG     JOHNSONVILLE            42.91N 73.51W
07/06/2011                   RENSSELAER         NY   TRAINED SPOTTER

            6-12 TREES DOWN ACROSS COUNTY ROUTE 110

&&

KOLECI
Local storm report, Jul 6, 4:40 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
440 PM EDT WED JUL 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     TSTM WND DMG     CEDARVILLE              42.93N 75.11W
07/06/2011                   HERKIMER           NY   TRAINED SPOTTER

            TREE AND WIRES DOWN

&&

KOLECI
Local storm report, Jul 6, 4:56 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
456 PM EDT WED JUL 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0449 PM     TSTM WND DMG     WEST WINFIELD           42.88N 75.19W
07/06/2011                   HERKIMER           NY   TRAINED SPOTTER

            TREES AND WIRES DOWN

&&

KOLECI
Local storm report, Jul 6, 5:00 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
500 PM EDT WED JUL 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0409 PM     TSTM WND DMG     5 SSE NORTH EASTON      42.94N 73.53W
07/06/2011                   RENSSELAER         NY   TRAINED SPOTTER

            NUMEROUS TREES AND WIRES DOWN. MANY TREES UPROOTED

&&

KOLECI
Local storm report, Jul 6, 5:27 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
527 PM EDT WED JUL 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 PM     TSTM WND DMG     MANNY CORNERS           42.95N 74.15W
07/06/2011                   MONTGOMERY         NY   TRAINED SPOTTER

            TREES AND WIRES DOWN

&&

KOLECI
Local storm report, Jul 6, 5:32 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
532 PM EDT WED JUL 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     LAKE GEORGE             43.43N 73.71W
07/06/2011                   WARREN             NY   TRAINED SPOTTER

            TREES DOWN. SEVERAL LIGHTNING STRIKES

&&

KOLECI

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 4:25 PM EDTSevere Thunderstorm WarningALYBerkshire45 min
Jul 6, 5:55 PM EDTSevere Thunderstorm WarningALYBerkshire65 min
Jul 6, 6:41 PM EDTSpecial Weather StatementALYBerkshire64 min
Jul 6, 7:33 PM EDTSpecial Weather StatementALYBerkshire27 min
Jul 6, 1:49 PM EDTSpecial Weather StatementALYHamilton26 min
Jul 6, 2:09 PM EDTSpecial Weather StatementALYHamilton36 min
Jul 6, 2:11 PM EDTSpecial Weather StatementALYSaratoga34 min
Jul 6, 2:33 PM EDTSpecial Weather StatementALYSchenectady27 min
Jul 6, 3:14 PM EDTSevere Thunderstorm WarningALYFulton, Montgomery, Saratoga, Schenectady51 min
Jul 6, 3:24 PM EDTSpecial Weather StatementALYHerkimer36 min
Jul 6, 3:51 PM EDTSevere Thunderstorm WarningALYRensselaer, Washington39 min
Jul 6, 4:09 PM EDTSpecial Weather StatementALYFulton36 min
Jul 6, 4:21 PM EDTSpecial Weather StatementALYSaratoga24 min
Jul 6, 4:34 PM EDTSevere Thunderstorm WarningALYFulton, Herkimer, Montgomery, Schoharie56 min
Jul 6, 4:48 PM EDTSevere Thunderstorm WarningALYSaratoga, Warren, Washington57 min
Jul 6, 5:03 PM EDTSevere Thunderstorm WarningALYFulton, Montgomery, Saratoga, Schenectady, Schoharie57 min
Jul 6, 5:30 PM EDTAreal Flood AdvisoryALYFulton, Montgomery, Saratoga, Schenectady3 hr
Jul 6, 6:12 PM EDTAreal Flood AdvisoryALYRensselaer3 hr

Nearby

Severe Thunderstorm Warnings in New York, 2011Severe Thunderstorm Warnings in Massachusetts, 2011Severe Thunderstorm Warnings in Vermont, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.